Alert archive / Hawaii / High Surf Warnings in 2009
High Surf Warning 4, NWS Honolulu, HI
NWS Honolulu, HI issued this high surf warning at Nov 11, 2009, 3:37 PM HST for Honolulu County, Hawaii. It was in force for 72 hr. 3 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Nov 11, 2009, 3:37 PM HST (01:37 UTC)
- Expired
- Nov 14, 2009, 3:22 PM HST
- In force
- 72 hr
- Issued by
- NWS Honolulu, HI
County Honolulu County, HI
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Nov 13, 3:30 AM HST | FLASH FLOOD | Hauula, HI | STREAM UNDERCUT FOUNDATION OF HOME. |
| Nov 13, 5:10 AM HST | FLASH FLOOD | Punaluu, HI | OAHU DEM REPORTED 10 INCHES OF WATER OVER PUNALUU BRIDGE. |
| Nov 13, 5:12 AM HST | FLASH FLOOD | Waikane, HI | OAHU DEM REPORTS WATER 8 INCHES DEEP OVER WAIKANE BRIDGE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Lihue, (PHLI), launched 00:00Z, 1.6 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 171 J/kg
- Mixed-layer CIN
- -83 J/kg
- Mixed-layer LCL
- 988 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- -40 m²/s²
- 0-3 km storm-relative helicity
- -16 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.3
The text
As transmitted, in the capitals the NWS used until 2016.
382 WHHW40 PHFO 120137 CFWHFO COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 337 PM HST WED NOV 11 2009 ...ROUGH SURF ALONG EAST AND EXPOSED NORTH FACING SHORES... HIZ002-121445- /O.UPG.PHFO.SU.Y.0036.000000T0000Z-091114T0400Z/ /O.NEW.PHFO.SU.W.0004.091112T0137Z-091112T2200Z/ KAUAI WINDWARD- 337 PM HST WED NOV 11 2009 ...HIGH SURF WARNING IN EFFECT UNTIL NOON HST THURSDAY... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A HIGH SURF WARNING...WHICH IS IN EFFECT UNTIL NOON HST THURSDAY. SURF ALONG EAST FACING SHORES WILL BE 12 TO 20 FEET TONIGHT AND THURSDAY MORNING. SURF IS EXPECTED TO LOWER TO 10 TO 14 FEET THURSDAY AFTERNOON THROUGH FRIDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF WARNING INDICATES THAT DANGEROUS...BATTERING WAVES WILL POUND THE SHORELINE. THIS WILL RESULT IN VERY DANGEROUS SWIMMING CONDITIONS...BEACH EROSION...AND DEADLY RIP CURRENTS. && $$ HIZ007-121445- /O.EXB.PHFO.SU.Y.0036.000000T0000Z-091112T2200Z/ OAHU NORTH SHORE- 337 PM HST WED NOV 11 2009 ...HIGH SURF ADVISORY IN EFFECT UNTIL NOON HST THURSDAY... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A HIGH SURF ADVISORY...WHICH IS IN EFFECT UNTIL NOON HST THURSDAY. SURF ALONG NORTH FACING SHORES WILL BE 10 TO 15 FEET WITH LOCALLY HIGHER SETS THROUGH THURSDAY MORNING. SURF IS EXPECTED TO LOWER TO 8 TO 12 FEET THURSDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. && $$ HIZ001-008-009-012>014-017-019-020-025-121445- /O.CON.PHFO.SU.Y.0036.000000T0000Z-091114T0400Z/ NIIHAU-OAHU KOOLAU-OLOMANA-MOLOKAI WINDWARD-MOLOKAI LEEWARD- LANAI MAKAI-MAUI WINDWARD WEST-MAUI CENTRAL VALLEY- WINDWARD HALEAKALA-BIG ISLAND NORTH AND EAST- 337 PM HST WED NOV 11 2009 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST FRIDAY... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A HIGH SURF ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM HST FRIDAY. SURF ALONG EAST FACING SHORES WILL BE 10 TO 14 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. && $$ BURKE
9 follow-up statements
590 WHHW40 PHFO 121330 CFWHFO COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 330 AM HST THU NOV 12 2009 ...LARGE SHORT PERIOD NORTH-NORTHEAST SWELL TO CONTINUE... .OVERVIEW...A STRONG HIGH PRESSURE SYSTEM FAR NORTH OF THE ISLANDS HAS COMBINED WITH A NEARBY LOW PRESSURE SYSTEM TO CREATE A LARGE NORTH-NORTHEAST SWELL THAT IS NOW MOVING THROUGH HAWAIIAN WATERS. THE SWELL IS FORECAST TO TURN TOWARD THE EAST-NORTHEAST TODAY AND TONIGHT...WITH THE SWELL AND SURF EXPECTED TO REMAIN ELEVATED INTO THE WEEKEND. HIZ008-009-130230- /O.UPG.PHFO.SU.Y.0036.000000T0000Z-091114T0400Z/ /O.EXB.PHFO.SU.W.0004.000000T0000Z-091113T1600Z/ OAHU KOOLAU-OLOMANA- 330 AM HST THU NOV 12 2009 ...HIGH SURF WARNING IN EFFECT UNTIL 6 AM HST FRIDAY... SURF ALONG EAST FACING SHORES WILL BE 12 TO 18 FEET THROUGH TONIGHT. A GRADUAL DECREASE IN SEA AND SWELL HEIGHTS IS EXPECTED ON FRIDAY AND SATURDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF WARNING INDICATES THAT DANGEROUS...BATTERING WAVES WILL POUND THE SHORELINE. THIS WILL RESULT IN VERY DANGEROUS SWIMMING CONDITIONS...AND STRONG RIP CURRENTS. FORECAST SURF HEIGHTS ARE ESTIMATES OF THE HEIGHT OF THE FACE...OR FRONT...OF WAVES. && $$ HIZ002-130230- /O.EXT.PHFO.SU.W.0004.000000T0000Z-091113T1600Z/ KAUAI WINDWARD- 330 AM HST THU NOV 12 2009 ...HIGH SURF WARNING NOW IN EFFECT UNTIL 6 AM HST FRIDAY... SURF ALONG NORTH AND EAST FACING SHORES OF KAUAI WILL BE 12 TO 18 FEET THROUGH TONIGHT. A GRADUAL DECREASE IN SEA AND SWELL HEIGHTS IS EXPECTED ON FRIDAY...BUT SURF WILL REMAIN ELEVATED ALONG WINDWARD SHORES INTO THE WEEKEND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF WARNING INDICATES THAT DANGEROUS...BATTERING WAVES WILL POUND THE SHORELINE. THIS WILL RESULT IN VERY DANGEROUS SWIMMING CONDITIONS...AND STRONG RIP CURRENTS. FORECAST SURF HEIGHTS ARE ESTIMATES OF THE HEIGHT OF THE FACE...OR FRONT...OF WAVES. && $$ HIZ001-007-012>014-017-019-020-025-130230- /O.EXT.PHFO.SU.Y.0036.000000T0000Z-091113T1600Z/ NIIHAU-OAHU NORTH SHORE-MOLOKAI WINDWARD-MOLOKAI LEEWARD- LANAI MAKAI-MAUI WINDWARD WEST-MAUI CENTRAL VALLEY- WINDWARD HALEAKALA-BIG ISLAND NORTH AND EAST- 330 AM HST THU NOV 12 2009 ...HIGH SURF ADVISORY NOW IN EFFECT UNTIL 6 AM HST FRIDAY... SURF ALONG NORTH FACING SHORES OF NIIHAU OAHU MOLOKAI AND MAUI WILL BE AT ADVISORY LEVELS OF 12 TO 18 FEET THROUGH TONIGHT. MEANWHILE...EAST FACING SHORES OF MOLOKAI LANAI MAUI AND THE BIG ISLAND WILL HAVE SURF AT ADVISORY LEVELS OF 10 TO 14 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. FORECAST SURF HEIGHTS ARE ESTIMATES OF THE HEIGHT OF THE FACE...OR FRONT...OF WAVES. && $$ BIRCHARD
106 WHHW40 PHFO 130137 CFWHFO COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 337 PM HST THU NOV 12 2009 ...LARGE SHORT PERIOD NORTH-NORTHEAST SWELL TO CONTINUE... .OVERVIEW...A STRONG HIGH PRESSURE SYSTEM FAR NORTH OF THE ISLANDS HAS COMBINED WITH A NEARBY LOW PRESSURE SYSTEM TO CREATE A LARGE NORTH-NORTHEAST SWELL THAT IS NOW MOVING THROUGH HAWAIIAN WATERS. THE SWELL IS FORECAST TO TURN TOWARD THE EAST-NORTHEAST MORE OVERNIGHT AND FRIDAY. THE SWELL AND SURF ARE EXPECTED TO REMAIN ELEVATED INTO THE WEEKEND. HIZ002-008-009-131445- /O.EXT.PHFO.SU.W.0004.000000T0000Z-091114T0400Z/ KAUAI WINDWARD-OAHU KOOLAU-OLOMANA- 337 PM HST THU NOV 12 2009 ...HIGH SURF WARNING NOW IN EFFECT UNTIL 6 PM HST FRIDAY... SURF ALONG NORTH AND EAST FACING SHORES OF KAUAI WILL BE 12 TO 18 FEET THROUGH FRIDAY AFTERNOON. A GRADUAL DECREASE IN SEA AND SWELL HEIGHTS IS EXPECTED ON FRIDAY...BUT SURF WILL REMAIN ELEVATED ALONG WINDWARD SHORES INTO THE WEEKEND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF WARNING INDICATES THAT DANGEROUS...BATTERING WAVES WILL POUND THE SHORELINE. THIS WILL RESULT IN VERY DANGEROUS SWIMMING CONDITIONS...AND STRONG RIP CURRENTS. FORECAST SURF HEIGHTS ARE ESTIMATES OF THE HEIGHT OF THE FACE...OR FRONT...OF WAVES. && $$ HIZ001-007-012>014-017-019-020-025-131445- /O.CON.PHFO.SU.Y.0036.000000T0000Z-091113T1600Z/ NIIHAU-OAHU NORTH SHORE-MOLOKAI WINDWARD-MOLOKAI LEEWARD- LANAI MAKAI-MAUI WINDWARD WEST-MAUI CENTRAL VALLEY- WINDWARD HALEAKALA-BIG ISLAND NORTH AND EAST- 337 PM HST THU NOV 12 2009 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST FRIDAY... SURF ALONG NORTH FACING SHORES OF NIIHAU OAHU MOLOKAI AND MAUI WILL BE AT ADVISORY LEVELS OF 12 TO 18 FEET THROUGH TONIGHT. MEANWHILE...EAST FACING SHORES OF MOLOKAI LANAI MAUI AND THE BIG ISLAND WILL HAVE SURF AT ADVISORY LEVELS OF 10 TO 14 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. FORECAST SURF HEIGHTS ARE ESTIMATES OF THE HEIGHT OF THE FACE...OR FRONT...OF WAVES. && $$ DEJESUS
506 WHHW40 PHFO 130156 CCA CFWHFO COASTAL HAZARD MESSAGE...CORRECTED NATIONAL WEATHER SERVICE HONOLULU HI 354 PM HST THU NOV 12 2009 ...LARGE SHORT PERIOD NORTH-NORTHEAST SWELL TO CONTINUE... .OVERVIEW...A STRONG HIGH PRESSURE SYSTEM FAR NORTH OF THE ISLANDS HAS COMBINED WITH A NEARBY LOW PRESSURE SYSTEM TO CREATE A LARGE NORTH-NORTHEAST SWELL THAT IS NOW MOVING THROUGH HAWAIIAN WATERS. THE SWELL IS FORECAST TO TURN TOWARD THE EAST-NORTHEAST MORE OVERNIGHT AND FRIDAY. THE SWELL AND SURF ARE EXPECTED TO REMAIN ELEVATED INTO THE WEEKEND. HIZ002-008-009-131515- /O.COR.PHFO.SU.W.0004.000000T0000Z-091114T0400Z/ KAUAI WINDWARD-OAHU KOOLAU-OLOMANA- 354 PM HST THU NOV 12 2009 ...HIGH SURF WARNING NOW IN EFFECT UNTIL 6 PM HST FRIDAY... SURF ALONG NORTH AND EAST FACING SHORES OF KAUAI AND OAHU WILL BE 12 TO 18 FEET THROUGH FRIDAY AFTERNOON. A GRADUAL DECREASE IN SEA AND SWELL HEIGHTS IS EXPECTED ON FRIDAY...BUT SURF WILL REMAIN ELEVATED ALONG WINDWARD SHORES INTO THE WEEKEND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF WARNING INDICATES THAT DANGEROUS...BATTERING WAVES WILL POUND THE SHORELINE. THIS WILL RESULT IN VERY DANGEROUS SWIMMING CONDITIONS...AND STRONG RIP CURRENTS. FORECAST SURF HEIGHTS ARE ESTIMATES OF THE HEIGHT OF THE FACE...OR FRONT...OF WAVES. && $$ HIZ001-007-012>014-017-019-020-025-131515- /O.CON.PHFO.SU.Y.0036.000000T0000Z-091113T1600Z/ NIIHAU-OAHU NORTH SHORE-MOLOKAI WINDWARD-MOLOKAI LEEWARD- LANAI MAKAI-MAUI WINDWARD WEST-MAUI CENTRAL VALLEY- WINDWARD HALEAKALA-BIG ISLAND NORTH AND EAST- 354 PM HST THU NOV 12 2009 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST FRIDAY... SURF ALONG NORTH FACING SHORES OF NIIHAU OAHU MOLOKAI AND MAUI WILL BE AT ADVISORY LEVELS OF 12 TO 18 FEET THROUGH TONIGHT. MEANWHILE...EAST FACING SHORES OF MOLOKAI LANAI MAUI AND THE BIG ISLAND WILL HAVE SURF AT ADVISORY LEVELS OF 10 TO 14 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. FORECAST SURF HEIGHTS ARE ESTIMATES OF THE HEIGHT OF THE FACE...OR FRONT...OF WAVES. && $$ DEJESUS
465 WHHW40 PHFO 131341 CFWHFO COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 341 AM HST FRI NOV 13 2009 ...LARGE SHORT PERIOD NORTH-NORTHEAST SWELL TO CONTINUE... .OVERVIEW...A STRONG HIGH PRESSURE SYSTEM FAR NORTH OF THE ISLANDS HAS COMBINED WITH A NEARBY LOW PRESSURE SYSTEM TO CREATE A LARGE NORTH-NORTHEAST SWELL THAT IS NOW MOVING THROUGH HAWAIIAN WATERS. THE SWELL IS FORECAST TO TURN TOWARD THE EAST-NORTHEAST LATER TODAY. THE SWELL AND SURF ARE EXPECTED TO REMAIN ELEVATED INTO THE WEEKEND. HIZ002-008-009-140245- /O.CON.PHFO.SU.W.0004.000000T0000Z-091114T0400Z/ KAUAI WINDWARD-OAHU KOOLAU-OLOMANA- 341 AM HST FRI NOV 13 2009 ...HIGH SURF WARNING REMAINS IN EFFECT UNTIL 6 PM HST THIS EVENING... SURF ALONG NORTH AND EAST FACING SHORES OF KAUAI AND OAHU WILL BE 12 TO 18 FEET THROUGH THIS AFTERNOON. A GRADUAL DECREASE IN SEA AND SWELL HEIGHTS IS EXPECTED THIS EVENING...BUT SURF WILL REMAIN ELEVATED ALONG WINDWARD SHORES INTO THE WEEKEND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF WARNING INDICATES THAT DANGEROUS...BATTERING WAVES WILL POUND THE SHORELINE. THIS WILL RESULT IN VERY DANGEROUS SWIMMING CONDITIONS...AND STRONG RIP CURRENTS. FORECAST SURF HEIGHTS ARE ESTIMATES OF THE HEIGHT OF THE FACE...OR FRONT...OF WAVES. && $$ HIZ001-007-012>014-017-019-020-025-140245- /O.EXT.PHFO.SU.Y.0036.000000T0000Z-091114T0400Z/ NIIHAU-OAHU NORTH SHORE-MOLOKAI WINDWARD-MOLOKAI LEEWARD- LANAI MAKAI-MAUI WINDWARD WEST-MAUI CENTRAL VALLEY- WINDWARD HALEAKALA-BIG ISLAND NORTH AND EAST- 341 AM HST FRI NOV 13 2009 ...HIGH SURF ADVISORY NOW IN EFFECT UNTIL 6 PM HST THIS EVENING... SURF ALONG NORTH FACING SHORES OF NIIHAU OAHU MOLOKAI AND MAUI WILL BE AT ADVISORY LEVELS OF 12 TO 18 FEET THROUGH THIS AFTERNOON. MEANWHILE...EAST FACING SHORES OF MOLOKAI LANAI MAUI AND THE BIG ISLAND WILL HAVE SURF AT ADVISORY LEVELS OF 10 TO 14 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. FORECAST SURF HEIGHTS ARE ESTIMATES OF THE HEIGHT OF THE FACE...OR FRONT...OF WAVES. && $$ POWELL
320 WHHW40 PHFO 131819 CFWHFO COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 819 AM HST FRI NOV 13 2009 ...LARGE SHORT PERIOD NORTH-NORTHEAST SWELL TO CONTINUE... .OVERVIEW...A STRONG HIGH PRESSURE SYSTEM FAR NORTH OF THE ISLANDS HAS COMBINED WITH A NEARBY LOW PRESSURE SYSTEM TO CREATE A LARGE NORTH-NORTHEAST SWELL THAT IS NOW MOVING THROUGH HAWAIIAN WATERS. THE SWELL IS BECOMING MORE EASTERLY IN DIRECTION AS IT DIMINISHES TODAY. THE SWELL AND SURF ARE EXPECTED TO REMAIN ELEVATED INTO THE WEEKEND. HIZ001-007-014-131930- /O.CAN.PHFO.SU.Y.0036.000000T0000Z-091114T0400Z/ NIIHAU-OAHU NORTH SHORE-LANAI MAKAI- 819 AM HST FRI NOV 13 2009 ...HIGH SURF ADVISORY IS CANCELLED... THE LARGE NORTHEAST SWELL HAS BECOME EASTERLY ENOUGH THAT SURF HEIGHTS ALONG NIIHAU...AND NORTH FACING SHORES OF OAHU AND LANAI HAVE DROPPED BELOW ADVISORY LEVELS. $$ HIZ002-008-009-140400- /O.CON.PHFO.SU.W.0004.000000T0000Z-091114T0400Z/ KAUAI WINDWARD-OAHU KOOLAU-OLOMANA- 819 AM HST FRI NOV 13 2009 ...HIGH SURF WARNING REMAINS IN EFFECT UNTIL 6 PM HST THIS EVENING... SURF ALONG EAST FACING SHORES OF KAUAI AND OAHU WILL BE 10 TO 15 FEET THROUGH THIS AFTERNOON. THE SURF WILL DECREASE BELOW ADVISORY LEVELS TONIGHT...BUT REMAIN ELEVATED INTO THE WEEKEND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF WARNING INDICATES THAT DANGEROUS...BATTERING WAVES WILL POUND THE SHORELINE. THIS WILL RESULT IN VERY DANGEROUS SWIMMING CONDITIONS...AND STRONG RIP CURRENTS. FORECAST SURF HEIGHTS ARE ESTIMATES OF THE HEIGHT OF THE FACE...OR FRONT...OF WAVES. && $$ HIZ012-013-017-019-020-025-140400- /O.CON.PHFO.SU.Y.0036.000000T0000Z-091114T0400Z/ MOLOKAI WINDWARD-MOLOKAI LEEWARD-MAUI WINDWARD WEST- MAUI CENTRAL VALLEY-WINDWARD HALEAKALA-BIG ISLAND NORTH AND EAST- 819 AM HST FRI NOV 13 2009 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THIS EVENING... SURF ALONG NORTH FACING SHORES OF MOLOKAI MAUI AND THE BIG ISLAND WILL BE 10 TO 15 FEET THROUGH THIS AFTERNOON. SURF ALONG EAST FACING SHORES WILL BE 8 TO 12 FEET THROUGH THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. FORECAST SURF HEIGHTS ARE ESTIMATES OF THE HEIGHT OF THE FACE...OR FRONT...OF WAVES. && $$ DEJESUS
740 WHHW40 PHFO 140128 CFWHFO COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 328 PM HST FRI NOV 13 2009 ...LARGE SHORT PERIOD NORTH-NORTHEAST SWELL TO CONTINUE... .OVERVIEW...A STRONG HIGH PRESSURE SYSTEM FAR NORTH OF THE ISLANDS HAS COMBINED WITH A NEARBY LOW PRESSURE SYSTEM TO CREATE A LARGE NORTH-NORTHEAST SWELL THAT IS NOW MOVING THROUGH HAWAIIAN WATERS. THE SWELL IS BECOMING MORE EASTERLY IN DIRECTION AS IT SLOWLY DIMINISHES WITH TIME. THE SWELL AND SURF ARE EXPECTED TO REMAIN ELEVATED INTO THE WEEKEND. HIZ002-008-009-141430- /O.EXT.PHFO.SU.W.0004.000000T0000Z-091114T1600Z/ KAUAI WINDWARD-OAHU KOOLAU-OLOMANA- 328 PM HST FRI NOV 13 2009 ...HIGH SURF WARNING NOW IN EFFECT UNTIL 6 AM HST SATURDAY... SURF ALONG EAST FACING SHORES OF KAUAI AND OAHU WILL BE 10 TO 15 FEET THROUGH TONIGHT. THE SURF WILL DECREASE BELOW ADVISORY LEVELS TONIGHT...BUT REMAIN ELEVATED INTO THE WEEKEND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF WARNING INDICATES THAT DANGEROUS...BATTERING WAVES WILL POUND THE SHORELINE. THIS WILL RESULT IN VERY DANGEROUS SWIMMING CONDITIONS...AND STRONG RIP CURRENTS. FORECAST SURF HEIGHTS ARE ESTIMATES OF THE HEIGHT OF THE FACE...OR FRONT...OF WAVES. && $$ HIZ012-013-017-019-020-025-141430- /O.EXT.PHFO.SU.Y.0036.000000T0000Z-091114T1600Z/ MOLOKAI WINDWARD-MOLOKAI LEEWARD-MAUI WINDWARD WEST- MAUI CENTRAL VALLEY-WINDWARD HALEAKALA-BIG ISLAND NORTH AND EAST- 328 PM HST FRI NOV 13 2009 ...HIGH SURF ADVISORY NOW IN EFFECT UNTIL 6 AM HST SATURDAY... SURF ALONG NORTH FACING SHORES OF MOLOKAI MAUI AND THE BIG ISLAND WILL BE 10 TO 15 FEET THROUGH TONIGHT. SURF ALONG EAST FACING SHORES WILL BE 8 TO 12 FEET THROUGH TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. FORECAST SURF HEIGHTS ARE ESTIMATES OF THE HEIGHT OF THE FACE...OR FRONT...OF WAVES. && $$ DEJESUS
561 WHHW40 PHFO 141345 CFWHFO COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 345 AM HST SAT NOV 14 2009 ...LARGE SHORT PERIOD NORTHEAST SWELL TO CONTINUE... .OVERVIEW...A STRONG HIGH PRESSURE SYSTEM FAR NORTH OF THE ISLANDS HAS COMBINED WITH A NEARBY LOW PRESSURE SYSTEM TO CREATE A LARGE NORTHEAST SWELL THAT CONTINUES TO MOVE THROUGH HAWAIIAN WATERS. SWELL AND SURF ARE EXPECTED TO REMAIN ELEVATED INTO EARLY NEXT WEEK. HIZ002-008-009-150245- /O.EXT.PHFO.SU.W.0004.000000T0000Z-091115T0400Z/ KAUAI WINDWARD-OAHU KOOLAU-OLOMANA- 345 AM HST SAT NOV 14 2009 ...HIGH SURF WARNING NOW IN EFFECT UNTIL 6 PM HST THIS EVENING... SURF ALONG EAST FACING SHORES OF KAUAI AND OAHU WILL BE 10 TO 15 FEET THROUGH THIS AFTERNOON. THE SURF WILL DECREASE BELOW WARNING LEVELS AFTERWARDS...BUT REMAIN ELEVATED INTO EARLY NEXT WEEK. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF WARNING INDICATES THAT DANGEROUS...BATTERING WAVES WILL POUND THE SHORELINE. THIS WILL RESULT IN VERY DANGEROUS SWIMMING CONDITIONS...AND STRONG RIP CURRENTS. FORECAST SURF HEIGHTS ARE ESTIMATES OF THE HEIGHT OF THE FACE...OR FRONT...OF WAVES. && $$ HIZ012-013-017-019-020-025-150245- /O.EXT.PHFO.SU.Y.0036.000000T0000Z-091115T0400Z/ MOLOKAI WINDWARD-MOLOKAI LEEWARD-MAUI WINDWARD WEST- MAUI CENTRAL VALLEY-WINDWARD HALEAKALA-BIG ISLAND NORTH AND EAST- 345 AM HST SAT NOV 14 2009 ...HIGH SURF ADVISORY NOW IN EFFECT UNTIL 6 PM HST THIS EVENING... SURF ALONG EAST FACING SHORES OF MOLOKAI MAUI AND THE BIG ISLAND WILL BE 10 TO 15 FEET THROUGH THIS AFTERNOON. SURF WILL DECREASE AFTERWARDS...BUT REMAIN ELEVATED INTO EARLY NEXT WEEK. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. FORECAST SURF HEIGHTS ARE ESTIMATES OF THE HEIGHT OF THE FACE...OR FRONT...OF WAVES. && $$ POWELL
454 WHHW40 PHFO 142055 CCA CFWHFO COASTAL HAZARD MESSAGE...CORRECTED NATIONAL WEATHER SERVICE HONOLULU HI 1054 AM HST SAT NOV 14 2009 ...LARGE SHORT PERIOD NORTHEAST SWELL TO CONTINUE... .OVERVIEW...A STRONG HIGH PRESSURE SYSTEM FAR NORTH OF THE ISLANDS HAS COMBINED WITH A NEARBY LOW PRESSURE SYSTEM TO CREATE A LARGE NORTHEAST SWELL THAT CONTINUES TO MOVE THROUGH HAWAIIAN WATERS. SWELL AND SURF ARE EXPECTED TO REMAIN ELEVATED INTO EARLY NEXT WEEK. HIZ002-008-009-150400- /O.EXT.PHFO.SU.W.0004.000000T0000Z-091115T0400Z/ KAUAI WINDWARD-OAHU KOOLAU-OLOMANA- 1054 AM HST SAT NOV 14 2009 ...HIGH SURF WARNING NOW IN EFFECT UNTIL 6 PM HST THIS EVENING... SURF ALONG EAST FACING SHORES OF KAUAI AND OAHU WILL BE 10 TO 15 FEET THROUGH THIS AFTERNOON. THE SURF WILL DECREASE BELOW WARNING LEVELS AFTERWARDS...BUT REMAIN ELEVATED INTO EARLY NEXT WEEK. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF WARNING INDICATES THAT DANGEROUS...BATTERING WAVES WILL POUND THE SHORELINE. THIS WILL RESULT IN VERY DANGEROUS SWIMMING CONDITIONS...AND STRONG RIP CURRENTS. FORECAST SURF HEIGHTS ARE ESTIMATES OF THE HEIGHT OF THE FACE...OR FRONT...OF WAVES. && $$ HIZ012-013-017-019-020-025-150400- /O.COR.PHFO.SU.Y.0036.000000T0000Z-091115T0400Z/ MOLOKAI WINDWARD-MOLOKAI LEEWARD-MAUI WINDWARD WEST- MAUI CENTRAL VALLEY-WINDWARD HALEAKALA-BIG ISLAND NORTH AND EAST- 1054 AM HST SAT NOV 14 2009 ...HIGH SURF ADVISORY NOW IN EFFECT UNTIL 6 PM HST THIS EVENING... SURF ALONG EAST FACING SHORES OF MOLOKAI MAUI AND THE BIG ISLAND WILL 8 TO 12 FEET THROUGH THIS AFTERNOON. SURF WILL DECREASE AFTERWARDS...BUT REMAIN ELEVATED INTO EARLY NEXT WEEK. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. FORECAST SURF HEIGHTS ARE ESTIMATES OF THE HEIGHT OF THE FACE...OR FRONT...OF WAVES. && $$ DEJESUS
478 WHHW40 PHFO 150122 CFWHFO COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 322 PM HST SAT NOV 14 2009 ...LARGE SHORT PERIOD NORTHEAST SWELL TO CONTINUE... HIZ002-008-009-151430- /O.CAN.PHFO.SU.W.0004.000000T0000Z-091115T0400Z/ /O.EXB.PHFO.SU.Y.0036.000000T0000Z-091116T1600Z/ KAUAI WINDWARD-OAHU KOOLAU-OLOMANA- 322 PM HST SAT NOV 14 2009 ...HIGH SURF ADVISORY IN EFFECT UNTIL 6 AM HST MONDAY... ...HIGH SURF WARNING IS CANCELLED... SURF ALONG EAST FACING SHORES HAS DROPPED BELOW WARNING LEVELS OF 15 FEET. SURF WILL HOWEVER REMAIN ABOVE ADIVSORY LEVELS OF 8 FEET. SURF WILL BE 8 TO 12 FEET THROUGH SUNDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. && $$ HIZ012-013-017-019-020-025-151430- /O.EXT.PHFO.SU.Y.0036.000000T0000Z-091116T1600Z/ MOLOKAI WINDWARD-MOLOKAI LEEWARD-MAUI WINDWARD WEST- MAUI CENTRAL VALLEY-WINDWARD HALEAKALA-BIG ISLAND NORTH AND EAST- 322 PM HST SAT NOV 14 2009 ...HIGH SURF ADVISORY NOW IN EFFECT UNTIL 6 AM HST MONDAY... SURF ALONG EAST FACING SHORES OF MOLOKAI MAUI AND THE BIG ISLAND WILL 8 TO 12 FEET THROUGH THIS AFTERNOON. SURF WILL DECREASE AFTERWARDS...BUT REMAIN ELEVATED INTO EARLY NEXT WEEK. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. FORECAST SURF HEIGHTS ARE ESTIMATES OF THE HEIGHT OF THE FACE...OR FRONT...OF WAVES. && $$ DEJESUS
What forecasters said that day
The local office's own words before this high surf warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Honolulu, HI wrote its last area forecast discussion before this high surf warning went out at Nov 11, 10:00 AM HST, 5 hours 37 minutes earlier.
Area forecast discussion, Nov 11, 10:00 AM HST, 5 hours 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HONOLULU HI 1000 AM HST WED NOV 11 2009 .SYNOPSIS... ISLAND WEATHER WILL BE UNSETTLED THROUGH THE WEEK WITH LOCALLY HEAVY SHOWERS AND SOME THUNDERSTORMS POSSIBLE. WINDS WILL INCREASE OVER KAUAI TODAY AS A TROUGH OF LOW PRESSURE FORMS JUST NORTH OF MAUI. THE TROUGH WILL MOVE WEST OF THE ISLANDS THURSDAY BRINGING MOIST SOUTHEAST FLOW OVER THE STATE. TRADE WINDS ARE EXPECTED OVER THE WEEKEND WITH ENHANCED SHOWERS REMAINING. && .DISCUSSION... THE CURRENT FORECAST PHILOSOPHY REMAINS ESSENTIALLY UNCHANGED FROM PREVIOUS SHIFTS. MODELS ARE IN FAIRLY GOOD AGREEMENT WITH AN UPPER LOW CUTTING OFF JUST NORTH OF THE ISLANDS TODAY AND MOVING WEST TO A POSITION WEST OF THE STATE BY THURSDAY AFTERNOON. THE UPPER LOW IS EXPECTED TO REMAIN WEST OF THE ISLANDS INTO THE WEEKEND AS IT SLOWLY WEAKENS. THIS WILL KEEP THE ISLANDS IN AN UNSETTLED WEATHER PATTERN FOR THE NEXT SEVERAL DAYS. AT THE SURFACE A TROUGH OF LOW PRESSURE IS LIKELY CENTERED NEAR THE BIG ISLAND ISLAND AT THE PRESENT TIME. IT IS UNFORTUNATE THAT THE LATEST QUICKSCAT PASS COMPLETELY MISSED THE ISLANDS SINCE IT WOULD HAVE GIVEN US A MUCH BETTER PICTURE OF THE WIND FIELD AROUND THE ISLANDS. MODELS SHOW THIS FEATURE GRADUALLY MOVING WESTWARD OVER THE NEXT COUPLE OF DAYS. AREAS ON THE WEST SIDE OF THE TROUGH AXIS WILL EXPERIENCE STRONGER NORTHERLY WINDS WILL AREAS ON THE EAST SIDE OF THE TROUGH AXIS EXPERIENCING LIGHTER SOUTHEASTERLY WINDS. PRECIPITATION WISE DOPPLER RADAR SHOWS NUMEROUS SHOWERS IN THE ISLANDS VICINITY WITH GREATEST CONCENTRATION OF THEM OVER THE COASTAL WATERS NORTH AND WEST OF OAHU. THE SHOWERS ON THE WEST SIDE OF THE TROUGH ARE MOVING SOUTHWARD WHILE SHOWERS EAST OF THE TROUGH MOVING GENERALLY TOWARD THE EAST. THE INSTABILITY OF THE UPPER LOW WILL PROVIDE THE CHANCE OF LOCALLY HEAVY SHOWERS AND POSSIBLE THUNDERSTORMS FOR THE NEXT FEW DAYS. EASTERLY TRADE WINDS ARE EXPECTED TO FILL BACK IN OVER THE WEEKEND AS A SURFACE HIGH TO OUR NORTH BECOMES THE DOMINATE SYNOPTIC FEATURE. THE UPPER TROUGHS INFLUENCE WILL LIKELY LINGER SO THE PRECIPITATION PATTERN WILL BE OF THE WET TRADE WIND VARIETY. && .MARINE... A SHORT PERIOD NORTH SWELL WILL GRADUALLY BUILD THROUGH THE DAY TODAY...THEN GRADUALLY SWING AROUND TO THE EAST NORTHEAST AS WE HEAD INTO THE WEEKEND. SURF WILL LIKELY EXCEED ADVISORY LEVELS BY THURSDAY AND CONTINUE ON INTO THE WEEKEND. THUS A HIGH SURF ADVISORY WILL LIKELY BE ISSUED WITH THE AFTERNOON FORECAST PACKAGE. A SMALL CRAFT ADVISORY IS UP FOR THE WATERS AROUND KAUAI DUE TO THE EXPECTED STRONGER WINDS TODAY. SOME OF THE OTHER MARINE ZONES WILL LIKELY MEET SMALL CRAFT ADVISORY LEVELS TONIGHT AND INTO THE WEEKEND MAINLY DUE TO SEAS. && .HFO WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH LATE THURSDAY NIGHT FOR ALL HAWAII ISLANDS. WIND ADVISORY UNTIL 6 PM HST THIS EVENING FOR NIIHAU-KAUAI. WINTER WEATHER ADVISORY UNTIL 10 AM HST THURSDAY FOR BIG ISLAND SUMMITS. WIND ADVISORY UNTIL 10 AM HST THURSDAY FOR BIG ISLAND SUMMITS. SMALL CRAFT ADVISORY UNTIL 4 AM HST THURSDAY FOR KAUAI NORTHWEST WATERS-KAUAI WINDWARD WATERS-KAUAI LEEWARD WATERS-KAUAI CHANNEL- OAHU WINDWARD WATERS. && BURKE
The office that day
Everything else NWS Honolulu, HI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 11, 3:14 PM HST | Areal Flood Advisory | HFO | Hawaii | 117 min |
Nearby
High Surf Warnings in Hawaii, 2009Every high surf warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.